Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 83, NWS Brownsville, TX

December 24, 2011

NWS Brownsville, TX issued this small craft advisory at Dec 24, 2011, 3:33 PM CST. It took effect at Dec 25, 2011, 12:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2011, 3:33 PM CST (21:33 UTC)
In effect from
Dec 25, 2011, 12:00 AM CST
Expired
Dec 25, 2011, 9:34 PM CST
In force
22 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WHUS74 KBRO 242133
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 PM CST SAT DEC 24 2011

...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH THE WEEKEND...

.AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL CONTINUE
TO INTENSIFY AND INTERACT WITH HIGH PRESSURE BUILDING SOUTHWEST
INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. STRONG WINDS AND
ROUGH SEAS WILL PREVAIL AS A RESULT OF THE INTERACTION BETWEEN THE
TWO PRESSURE SYSTEMS.

GMZ150-155-170-175-250545-
/O.UPG.KBRO.SC.Y.0082.000000T0000Z-111226T0000Z/
/O.NEW.KBRO.GL.W.0007.111224T2133Z-111225T0600Z/
/O.NEW.KBRO.SC.Y.0083.111225T0600Z-111226T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
333 PM CST SAT DEC 24 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL
MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED...
AND IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR 
THE SAME AREA.

* WINDS: NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DIMINISH TO 20 TO
  25 KNOTS AFTER MIDNIGHT. 

* WAVES: SEAS OF 10 TO 15 FEET WILL SUBSIDE TO 8 TO 11 FEET AFTER
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-250545-
/O.EXT.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
333 PM CST SAT DEC 24 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM CST
SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 AM
CST SUNDAY FOR THE LAGUNA MADRE. 

* WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED.

* BAY CONDITIONS: ROUGH TO VERY ROUGH BAY WATERS ARE LIKELY IN
  RESPONSE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
5 follow-up statements
849 
WHUS74 KBRO 250623
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 AM CST SUN DEC 25 2011

...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH THE WEEKEND...

.AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL
CONTINUE TO INTENSIFY AND INTERACT WITH HIGH PRESSURE BUILDING
SOUTHWEST INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. STRONG
WINDS AND ROUGH SEAS WILL PREVAIL AS A RESULT OF THE INTERACTION
BETWEEN THE TWO PRESSURE SYSTEMS.

GMZ150-155-170-175-251500-
/O.EXP.KBRO.GL.W.0007.000000T0000Z-111225T0600Z/
/O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1223 AM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: NORTHWEST WINDS OF 25 TO 30 KNOTS WILL DIMINISH TO 20 TO
  25 KNOTS AFTER MIDNIGHT.

* WAVES: SEAS OF 8 TO 11 FEET WILL CONTINUE THROUGHOUT THE
  OVERNIGHT HOURS AND WILL DIMINISH INTO THE 6 TO 8 FOOT RANGE BY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-251500-
/O.CON.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1223 AM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM
CST THIS MORNING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

* WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED ACROSS THE
  LAGUNA MADRE.

* BAY CONDITIONS: ROUGH BAY WATERS WILL CONTINUE THROUGHOUT THE
  NIGHT IN RESPONSE TO THE STRONG NORTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
513 
WHUS74 KBRO 251106
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 AM CST SUN DEC 25 2011

...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH CHRISTMAS DAY...

.AN AREA OF LOW PRESSURE ALONG THE LOWER TEXAS COAST WILL CONTINUE
TO INTERACT WITH HIGH PRESSURE BUILDING SOUTHWEST INTO DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY. STRONG WINDS AND ROUGH SEAS WILL
PREVAIL AS A RESULT OF THE INTERACTION BETWEEN THESE TWO PRESSURE
SYSTEMS.

GMZ130-132-135-251500-
/O.CON.KBRO.SI.Y.0086.000000T0000Z-111225T1500Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
506 AM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM
CST THIS MORNING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

* WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED ACROSS THE
  LAGUNA MADRE THROUGH MIDMORNING AND WILL DROP INTO THE 15 TO 20
  KNOT RANGE AFTER MIDMORNING.

* BAY CONDITIONS: ROUGH BAY WATERS WILL CONTINUE THROUGH MID
  MORNING IN RESPONSE TO THE STRONG NORTHWEST WINDS WITH CHOPPY
  BAY WATERS EXPECTED AFTER MIDMORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-251900-
/O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
506 AM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH BRIEF GUSTS UP TO
  30 KNOTS WILL CONTINUE THROUGH THE REST OF CHRISTMAS DAY ACROSS
  THE LOWER TEXAS GULF WATERS.

* WAVES: SEAS OF 9 TO 12 FEET WILL CONTINUE THROUGHOUT THE EARLY
  MORNING HOURS AND WILL DIMINISH INTO THE 6 TO 8 FOOT RANGE BY
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
783 
WHUS74 KBRO 251533
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
933 AM CST SUN DEC 25 2011

...HAZARDOUS MARINE CONDITIONS TO CONTINUE THROUGH CHRISTMAS
DAY...

.NORTHWEST WINDS TO SLOWLY DIMINISH AS AN AREA OF LOW PRESSURE
ACROSS THE NORTHWEST GULF STEADILY MOVES NORTHEAST. THE OFFSHORE
FLOW TO WEAKEN LATER TODAY WITH SEAS TO GRADUALLY SUBSIDE. 

GMZ150-155-170-175-260000-
/O.CON.KBRO.SC.Y.0083.000000T0000Z-111226T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
933 AM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTHWEST WINDS OF 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  WILL CONTINUE THROUGH THE REST OF CHRISTMAS DAY ACROSS THE LOWER
  TEXAS GULF WATERS.

* WAVES: SEAS OF 6 TO 9 FEET WILL CONTINUE THROUGH MIDDAY
  SUBSIDING 5 TO 7 FEET LATER THIS AFTERNOON.  
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
621 
WHUS74 KBRO 252132 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CST SUN DEC 25 2011

...ADVERSE MARINE CONDITIONS PERSISTING...

.STRONG WINDS AND ROUGH SEAS CONTINUE TO PREVAIL ALONG THE LOWER
TEXAS COAST IN THE WAKE OF THE LOW PRESSURE SYSTEM THAT DEVELOPED
OFFSHORE YESTERDAY. THESE CONDITIONS WILL PERSIST UNTIL MIDNIGHT
TONIGHT...WITH WINDS AND SEAS FINALLY IMPROVING AFTER MIDNIGHT.

GMZ150-155-170-175-260600-
/O.EXT.KBRO.SC.Y.0083.000000T0000Z-111226T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
332 PM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0
TO 60 NAUTICAL MILES OFFSHORE. 

* WINDS: NORTHWEST TO NORTH WINDS OF 15 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 5 TO 8 FEET WILL PREVAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
975 
WHUS74 KBRO 260334 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
934 PM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY CANCELLED EARLY...

.WINDS AND SEAS HAVE IMPROVED OVER THE PAST COUPLE OF HOURS...
AND THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT ALONG THE
LOWER TEXAS COAST.

GMZ150-155-170-175-260445-
/O.CAN.KBRO.SC.Y.0083.000000T0000Z-111226T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
934 PM CST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL MIDNIGHT TONIGHT
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE.

WINDS AND SEAS HAVE IMPROVED ALONG THE LOWER TEXAS COAST AND THE
SMALL CRAFT ADVISORY HAS BEEN ENDED A FEW HOURS EARLY. HOWEVER...
SMALL CRAFT WILL NEED TO EXERCISE CAUTION TONIGHT BETWEEN 20 AND
60 NAUTICAL MILES OFFSHORE DUE TO SEAS.

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 2:50 PM CST, 43 minutes earlier.

Area forecast discussion, Dec 24, 2:50 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
250 PM CST SAT DEC 24 2011

...A BRISK CHRISTMAS...

.SHORT TERM /TONIGHT THROUGH CHRISTMAS NIGHT/...STARTED OUT THE DAY BY
DECREASING FORECAST TEMPS SEVERAL DEGREES. STRONG CAA UNDER CLOUDY
SKIES HAD LOWERED TEMPS MORE THAN EXPECTED OVERNIGHT...AND PUT A
PRETTY HARD CEILING ON MUCH TEMPERATURE INCREASE FOR TODAY. THAT
HAS WORKED OUT WELL. THE CHALLENGE WILL CONTINUE TONIGHT WITH LOW
TEMPS FORECAST FROM NEAR 40 IN THE UPPER VALLEY TO ONLY THE MID TO
UPPER 40S NEAR THE COAST. THUS...COLDER THAN LAST NIGHT...AND NOW
WITH BREEZY NORTHWEST WINDS DIPPING WIND CHILL INTO THE 30S. ON
THE OTHER SIDE OF THE COIN...RAIN CHANCES ARE ON THE DECLINE...AND
THOUGH AREAS OF LIGHT RAIN MAY DEVELOP...THE OVERALL COVERAGE AND
AMOUNT SHOULD...IN GENERAL...BE LESS THAN LAST NIGHT. THE OTHER
FACTOR IS THE SHIFT OF THE COASTAL TROUGH A BIT MORE TO THE EAST.

SUNDAY WILL CONTINUE MOSTLY CLOUDY TO OVERCAST...THOUGH WITH HIGHER
CEILINGS. MOST RAIN CHANCES WILL COME CLOSE TO AN END...AND HIGH
PRESSURE STILL FILTERING IN WILL RESULT IN MODERATE TO BREEZY
NORTHWEST WINDS. HIGH TEMPERATURES WILL TOP THOSE OF TODAY...BUT
WILL STILL STRUGGLE TO DO MUCH MORE THAN THE MID TO UPPER 50S.
SUNDAY NIGHT WILL BE A NIGHT WITH TEMPERATURES IN THE LOW 40S...
ALBEIT WITH LESS WIND THAN TONIGHT.

.LONG TERM /MONDAY THROUGH NEW YEARS EVE/...ONE LAST DAY OF
RELATIVELY RAW WEATHER...COURTESY OF THE PESKY DISTURBANCE WHICH
FINISHES ITS LAST 'DUMBBELL' AROUND NORTHEAST NEW MEXICO BY
12Z...AND MAKES ITS EASTWARD MOVE INTO NORTH TEXAS/SOUTHERN
OKLAHOMA DURING THE DAY GIVEN PUSH FROM BOTH MID LATITUDE PACIFIC
JET AND ANOTHER SYSTEM DIVING SOUTHEAST INTO THE NORTHERN PLAINS.
THE SYSTEM REACHES ARKANSAS MONDAY NIGHT...WITH RAPID DRYING ON
DEEPENING WESTERLY FLOW.

FOR MONDAY...THE ECMWF...GFS...AND NAM ARE IN
REMARKABLE AGREEMENT WITH A FURTHER SOUTH TRACK OF THE 500 MB
WAVE...WHICH LENDS INCREASING CONFIDENCE TOWARD A PESSIMISTIC
START TO MONDAY AND PROBABLY LITTLE SIGNIFICANT CLEARING TOWARD
THE COAST UNTILE SUNDOWN. THE TRACK INTO TEXAS ALSO ENHANCES THE
MOISTURE FIELD ALONG THE ENTIRE TEXAS COAST...WITH ENOUGH OF A
TAIL EXTENDING TO THE LOWER RGV TO PUT SLIGHT CHANCE FOR LIGHT
RAIN BACK INTO THE FORECAST DURING MONDAY MORNING. THE
CLOUDS...POSSIBLE RAIN...AND CHILLY START WILL BE ACCOMPANIED BY
MORE BRISK NORTHWEST WINDS IN THE 10 TO 20 MPH RANGE SO WIND CHILL
ONCE AGAIN WILL BE IN THE 30S TO AROUND 40 EAST OF HIGHWAY 281 FOR
A GOOD PART OF THE MORNING.

THEREAFTER...CLEARING STEADILY MAKES ITS WAY FROM THE UPPER VALLEY
AND BRUSH COUNTRY TOWARD THE COAST DURING THE AFTERNOON AS THE
AXIS OF ENERGY SHIFTS EAST OF THE VALLEY. WITH THE IMMEDIATE COAST
AND NEARBY COMMUNITIES NOT SEEING FULL SUNSHINE UNTIL THE END OF
THE DAY...HIGHS MAY NOT BREAK 60 AT THE BEACHES WESTWARD PERHAPS
AS FAR AS BROWNSVILLE/HARLINGEN/RAYMONDVILLE. FOR NOW HAVE
FORECAST RIGHT AROUND 60...IN LINE WITH THE GFS/ECMWF SOLUTION.
FARTHER WEST...TEMPERATURES WILL HAVE SOME TIME TO WARM WITH
HIGHEST READINGS...MID 60S...ACROSS THE UPPER VALLEY.

THE LATE TIMING OF THE CLEARING COMBINED WITH SURFACE HIGH
PRESSURE SETTLING IN AND WINDS GOING LIGHT TO CALM WILL SET THE
STAGE FOR VERY GOOD TO EXCELLENT RADIATIONAL COOLING. AS MENTIONED
THIS TIME YESTERDAY...WOULD NOT BE SUPRISED TO SEE POCKETS OF
FROST IN TYPICAL LOW LYING/WIND PROTECTED AREAS OPEN TO THE SKY.
FOR NOW...HAVE NUDGED LOWS DOWN IN THESE AREAS TO THE LOW TO MID
30S...WITH UPPER 30S TO LOWER 40S IN MOST OTHER LOCATIONS.

TUESDAY THROUGH WEDNESDAY ARE CHAMBER OF COMMERCE DAYS AS
TEMPERATURES REBOUND TO SEASONAL LEVELS...UPPER 60S TO LOWER OR
MID 70S EACH AFTERNOON WITH SEASONABLY COOL NIGHTS TUESDAY
NIGHT...40S...AND WEDNESDAY NIGHT...40S TO LOWER 50S...UNDER MOSTLY
CLEAR SKIES WITH VERY LIGHT WINDS. SOUTHERLY FLOW RETURNS THURSDAY
WHICH SHOULD INCREASE SOME LOWER CLOUDS NEAR THE COAST...A MIX OF
SUNSHINE AND FAIR WEATHER CUMULUS AS TEMPERATURES WARM WELL INTO
THE 70S TO NEAR 80.

THE FORECAST GETS A LITTLE MUDDLED THEREAFTER. WHILE THE UPPER
FLOW IS NO LONGER SPLIT BUT RATHER NORTHWEST TO SOUTHEAST ACROSS
THE WESTERN HALF OF THE COUNTRY AND MORE WEST TO EAST ACROSS THE
EASTERN HALF...WEAK DISTURBANCES MOVING FROM THE PACIFIC COAST
THROUGH TOWARD THE SOUTHERN PLAINS MAY DRAW A WEAK BOUNDARY INTO
TEXAS...PERHAPS REACHING THE VALLEY...ON FRIDAY AND PERHAPS ON NEW
YEAR'S EVE AS WELL. THE GFS INDICATES ONE BOUNDARY SNEAKING
THROUGH WITH ADDITIONAL MORNING CLOUDS ON FRIDAY...WHILE THE ECMWF
MAINTAINS SOUTHERLY FLOW AND BRINGS A SIMILAR WAVE AND WIND SHIFT
THROUGH ON NEW YEAR'S EVE DAY. IN EITHER CASE...DEEP MOISTURE WILL
NOT BE AVAILABLE FOR ANY PRECIPITATION AND TEMPERATURES WILL
CHANGE LITTLE...SAVE FOR OVERNIGHT LOWS WHICH WILL REBOUND INTO
THE 50S AND LOWER 60S WITH THE INCREASED DEWPOINTS FROM SOUTHERLY
FLOW IN ADVANCE OF EITHER OF THESE SYSTEMS.

WE'LL HAVE A BETTER IDEA OF THE NEW YEAR'S FORECAST OVER THE NEXT
SEVERAL DAYS.

&&

.MARINE...TONIGHT THROUGH SUNDAY NIGHT...BUOY 020 REPORTS GUSTY EAST WINDS
AROUND 20 KNOTS WITH SEAS AT 11.5 FEET EARLY THIS AFTERNOON. SMALL
CRAFT ADVISORY CONDITIONS ARE ONGOING. EXTENDED THE ADVISORY OVER
THE LAGUNA UNTIL 9 PM...AND THE GULF ADVISORY GOES THROUGH TONIGHT.
ALSO HAVE A COASTAL FLOOD ADVISORY IN EFFECT THROUGH MIDNIGHT AS
SWELLS ARE PUSHING TIDES AN EXTRA FOOT HIGHER...WHICH WILL RESULT
IN MINOR BEACH FLOODING AROUND HIGH TIDE AT 634 PM THIS EVENING.

OTHERWISE...COASTAL TROUGHING FROM SOUTHEAST TO NORTHWEST IN THE
NORTHWEST GULF WAS DEEP ENOUGH TO FORM A CLOSED 1018 MB LOW 120
MILES NORTHEAST OF BROWNSVILLE. THE GRADIENT BETWEEN THIS LOW CENTER
AND THE HIGH PRESSURE STILL FILTERING INTO SOUTH TEXAS IS TIGHT...
WITH STRONG NORTHWEST WINDS WEST OF THE TROUGH AND NORTHEAST TO EAST
WINDS FARTHER OFFSHORE. THE INCOMING HIGH PRESSURE WILL ULTIMATELY
WIN OUT BY SUNDAY...OVERPOWERING THE RESISTANT TROUGH. IN THE MEAN
TIME...SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THE SHORT
TERM FOR THE GULF WATERS. RAIN CHANCES WILL CONTINUE...SHIFTING FROM
SHOWERS TO LIGHT RAIN/DRIZZLE BUT WILL SLOWLY DECREASE.

MONDAY THROUGH THURSDAY...THE FARTHER SOUTH TRACK OF THE VIGOROUS
500 MB TROUGH INTO NORTH CENTRAL TEXAS ON MONDAY WILL REINFORCE
THE GRADIENT BETWEEN GENERAL SURFACE TROUGHING IN THE WESTERN
GULF AND THE SLOW MOVING SURFACE HIGH IN WEST TEXAS. THIS WILL
MAINTAIN GUSTY NORTHWEST WINDS...LIKELY AT OR ABOVE 20
KNOTS...ALONG WITH ROUGH SEAS OF 7 FEET OR MORE FOR A GOOD PART OF
MONDAY. SEAS WILL SUBSIDE A BIT WITHIN 10 NM OF THE COAST BUT IT
WILL STILL BE A POOR DAY FOR BOATING/FISHING.

CONDITIONS GRADUALLY IMPROVE MONDAY NIGHT...AND BY TUESDAY EXPECT
LIGHT NORTHWEST WINDS 10 KNOTS OR LESS WITH SEAS FINALLY SUBSIDING
BELOW 5 FEET IN THE MORNING...AND COULD BE AS LOW AS 2 FEET DURING
THE AFTERNOON. LIGHT WINDS AND SLIGHT SEAS WILL CONTINUE RIGHT
THROUGH THURSDAY WITH DIRECTION EVENTUALLY TURNING SOUTH BY
THURSDAY...BUT WITH LOW HUMIDITY AND NO FOG EXPECTED IT DOESN'T
GET ANY BETTER FOR BOATING OR FISHING THIS TIME OF YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  44  57  43  58 /  40  30  20  20
BROWNSVILLE          44  58  42  59 /  40  30  20  20
HARLINGEN            43  59  41  60 /  40  20  10  20
MCALLEN              43  58  41  62 /  40  20  10  10
RIO GRANDE CITY      42  60  40  62 /  40  20  10  10
SOUTH PADRE ISLAND   51  60  46  58 /  40  30  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ251-256-
     257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM CST THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...54/MI
LONG TERM...52/BSG
MARINE...54/52
GRAPHICS/SHORT TERM FORECASTS...BILLINGS/VEGA
Hazardous weather outlook, Dec 24, 12:45 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1245 PM CST SAT DEC 24 2011

TXZ251-256-257-251845-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1245 PM CST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH. A COASTAL FLOOD ADVISORY IS IN EFFECT
FROM NOON TODAY UNTIL MIDNIGHT TONIGHT FOR THE BEACHES ALONG PADRE
ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ELEVATED RIP CURRENT RISK IS EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>250-252>255-251845-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
1245 PM CST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251845-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1245 PM CST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS NOW PREVAIL ACROSS THE LOWER TEXAS
COASTAL WATERS. THE ADVISORY FOR THE LAGUNA MADRE IS VALID THROUGH
9 PM CST WHILE THE ADVISORY FOR THE GULF WATERS CONTINUES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON THE LOWER TEXAS
COASTAL GULF WATERS THROUGH MONDAY DUE TO STRONG NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:35 AM CSTSmall Craft Advisory for WindsBRO28 hr
Dec 24, 5:28 AM CSTCoastal Flood AdvisoryBROKenedy19 hr
Dec 24, 3:33 PM CSTGale WarningBRO8 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.